Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


OHL and on stable HAART
Jan 25, 2010

Hi Dr Keith,

My Partner is HIV / HEP C positive and has been on Atripla for about under a year - CD4 500 and VL <50. His HEP C is the worst gene type to respond to treatment, so his doctor is waiting for new line treatment options.

He has previously and post treatment, been getting bouts of OHL. This has been diagnosed by his HIV Dr. He was prescribed a course of Valaciclovir, which helped initially but didn't clear it entirely.

His Dr has said if it didn't respond to initial treatment then it wouldn't go away. We have been reading about the negative signs relating to OHL and I wonder what your thoughts were on the long-term prognosis for someone on successful HAART but still getting this condition? Does this indicate a shorter longevity?

Are you aware of any other treatments that may help to cure this condition?

Naturally I'm concerned and want to help him if I can.

Thanks x

Response from Dr. Henry

I would make sure he is seen by dentist to that the diagnosis is confirmed. Sometimes longer term use of anti-herpes medication is needed. If that doesnt help then topical treatments such as retinoic acid, podophyllin, or ablative therapies are considered. Avoiding tobacco products may help some in my experience. Prognosis is usually good but sometimes patience is needed. KH



Previous
Dental Work and Atripla
Next
Pregnant and scared

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement